MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLAS

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLAS
Model Number ADM04020013P
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
Physician was attempting to use the in.Pact admiral dcb during procedure to treat moderately calcified plaque in the mid distal right superficial femoral artery (sfa).The vessel had moderate tortuosity.The artery diameter was 4mm and lesion length was 250mm.A non medtronic 6fr sheath and guidewire were used.There was no damage noted to packaging and no issue when removing the device from the packaging.Ifu was followed.The balloon was inflated with a balloon inflation device as per ifu.It was reported that there seemed to be a hole in the balloon as it would not hold pressure.The device did not pass through a previously deployed stent.No resistance was encountered when advancing the device.The procedure was completed with a similar sized in.Pact balloon with no issues.No patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the inpact admiral dcb device was returned to medtronic investigation lab for evaluation.The device was returned with no damage visible to the catheter or balloon.The balloon folds were open.Blood and liquid were visible inside the balloon.A tactile test did not detect kinks or abnormalities along the length of the catheter.A 0.035inch guidewire was loaded via the distal tip and advanced with no resistance noted.Negative purge detected a presence of a leak on the device.The device was pressurized to 5atm with a leak observed from the distal tip and guidewire lumen at the luer.It was possible to inflate the balloon, however, the device did not maintain pressure.The balloon was cut and removed, and the inner was inspected with no damage noted.A cross sectional cut was made to the shaft 0.5cm from the distal end of the luer.Damage and a breach were seen to the septum wall between the guidewire lumen and inflation lumen.An additional 11 cross sectional cuts were made consecutively at approximately 1mm intervals in a distal direction with no other damage observed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLAS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13442291
Report Number9612164-2022-00468
Device Sequence Number4305107
Product Code ONU
UDI-Device Identifier00643169975002
UDI-Public00643169975002
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Model NumberADM04020013P
Device Catalogue NumberADM04020013P
Device Lot Number0010543810
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date04/01/2022
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight93 KG